Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 194–194 | Cite as

Immunosuppressants

Epstein-Barr virus associated encephalitis and CNS post-transplant lymphoproliferative disorders: 3 case reports
Case report
  • 29 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a study, three patients [two men and a girl] aged 13−42 years were described, who developed Epstein-Barr virus (EBV)-associated encephalitis or CNS post-transplant lymphoproliferative disorders (PTLD) following immunosuppressive treatment with antithymocyte globulin, busulfan, ciclosporin, cyclophosphamide, cytarabine, fludarabine or semustine [routes not stated; not all dosages stated].

Case 1: A 26-year-old man developed EBV-associated encephalitis and CNS PTLD following treatment with fludarabine, cyclophosphamide and antithymocyte globulin. The man had undergone allogeneic haematopoietic stem cell transplantation (allo-HSCT) due to severe aplastic anaemia (SAA). He had received conditioning with fludarabine 50mg 5−3 days prior to transplant, cyclophosphamide 2.6 [unit...

Reference

  1. Zhao J, et al. Treatment of Epstein-Barr virus associated central nervous system diseases after allogeneic hematopoietic stem cell transplantation with intrathecal donor lymphocyte infusion. Bone Marrow Transplantation 54: 821-827, No. 6, Jun 2019. Available from: URL: http://doi.org/10.1038/s41409-018-0409-9 - China

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations